A Caltech Library Service

Reduction of Controlled Lagrangian and Hamiltonian Systems with Symmetry

Chang, Dong Eui and Marsden, Jerrold E. (2004) Reduction of Controlled Lagrangian and Hamiltonian Systems with Symmetry. SIAM Journal on Control and Optimization, 43 (1). pp. 277-300. ISSN 0363-0129. doi:10.1137/S0363012902412951.

See Usage Policy.


Use this Persistent URL to link to this item:


We develop reduction theory for controlled Lagrangian and controlled Hamiltonian systems with symmetry. Reduction theory for these systems is needed in a variety of examples, such as a spacecraft with rotors, a heavy top with rotors, and underwater vehicle dynamics. One of our main results shows the equivalence of the method of reduced controlled Lagrangian systems and that of reduced controlled Hamiltonian systems in the case of simple mechanical systems with symmetry.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:©2004 Society for Industrial and Applied Mathematics. Received by the editors August 10, 2002; accepted for publication (in revised form) October 23, 2003; published electronically June 15, 2004. This research was partially supported by Caltech and by ONR contract N00014-02-1-0826. The authors thank Hernán Cendra for helpful discussions and the anonymous referees for constructive comments.
Subject Keywords:controlled Lagrangian systems; controlled Hamiltonian systems; reduction; equivalence
Issue or Number:1
Record Number:CaltechAUTHORS:CHAsiamjco04
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:9911
Deposited By: Archive Administrator
Deposited On:26 Mar 2008
Last Modified:08 Nov 2021 21:03

Repository Staff Only: item control page